Hail, Ogle
- When
- July 7, 3:15 PM CST
- Where
- Ogle County, 5 mi NW of Polo
- Measured
- 0.75 in hail
- Reported by
- COOP Observer
- Coordinates
- 42.031, -89.649
A severe thundestorm moved across parts of Ogle County during the afternoon of July 7th bringing high winds and small hail.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LOT wrote it up.
A severe thundestorm moved across parts of Ogle County during the afternoon of July 7th bringing high winds and small hail.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Chicago, IL wrote its last area forecast discussion before the first event at Jul 7, 2:35 PM CST, 40 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
335 PM CDT SAT JUL 7 2012
.DISCUSSION...
301 PM CDT
SHORT TERM...TODAY THROUGH SUNDAY...
A COMPLEX SYSTEM OF SURFACE BOUNDARIES HAS SET UP. THE MAIN FEATURE
IS AN OUTFLOW BOUNDARY FROM CONVECTION LAST NIGHT THAT HAS MOVED
THROUGH NORTHEASTERN AND EXTREME NORTHERN ILLINOIS. IN THE PAST FEW
HOURS THE BOUNDARY HAS INTENSIFIED ON RADAR...AND A FEW CONVECTIVE
SHOWERS HAVE DEVELOPED ALONG IT. THE CELLS CAN BE CONSIDERED
GLORIFIED RAIN SHOWERS DUE TO A LACK OF LIGHTNING AND THE FACT THAT
MOST ARE WEAKENING AS SOON AS THEY POP UP. HOWEVER...LATEST RUC
ANALYSIS SHOWS 1000+ J/KG OF DOWNDRAFT CAPE ACROSS IL AND IN.
THEREFORE ANY SHOWER THAT FORMS TODAY IS CAPABLE OF PRODUCING STRONG
WINDS...AND BRIEF DOWNPOURS. WIDESPREAD STORMS AND A GOOD SOAKING
RAIN ARE NOT EXPECTED.
THE MAIN COLD FRONT IS A BIT WASHED OUT AND DIFFICULT TO
IDENTIFY...BUT LIES ROUGHLY ACROSS I-90 THROUGH THE MI/IN STATE
LINE. WINDS WILL TURN N TO NE BEHIND THE FRONT...BUT NOT EXPECTING
MUCH PRECIP AS THE FRONT MOVES THROUGH. FORCING AND MOISTURE ALONG
THE FRONT ARE WEAK AT BEST. WITH MINIMAL CAPE INDICATED IN MODEL
SOUNDINGS...DECIDED TO KEEP VERY SLIGHT CHANCE POPS IN THE FORECAST
THROUGH TONIGHT...WITH LOW CONFIDENCE IN A WIDESPREAD RAINFALL.
GUIDANCE IS CONSISTENTLY SHOWING POOLING OF MOISTURE ALONG THE COLD
FRONT SOUTH OF I-88 TOMORROW MORNING...WITH MODEL SOUNDINGS
INDICATING LESS THAN 500 J/KG OF CAPE. AS SUCH INCLUDED A CHANCE
FOR PRECIP THROUGH NOON WITH THE CHANCE OF PRECIP DIMINISHING
THROUGHOUT THE DAY. WITH CAA IN THE AREA...THERE IS A SIGNIFICANT
CAP IN THE MODEL SOUNDINGS...SO ONCE AGAIN NOT EXPECTING WIDESPREAD
THUNDERSTORMS OR A SOAKING RAIN.
FOR TEMPS...TEMPS AWAY FROM THE LAKE HAVE RISEN TO 100 DEGREES OR
SLIGHTLY ABOVE AS EXPECTED. RFD HAS BEEN THE HOT SPOT REACHING 105
SO FAR TODAY. RELIEF IS ON THE WAY THOUGH...AND ONLY A FEW
HUNDRED MILES AWAY. TEMPS BEHIND THE COLD FRONT HAVE BEEN STEADILY
DROPPING INTO THE 80S THIS AFTERNOON WITH ORD CURRENTLY AT 82
DEGREES. THIS TREND WILL CONTINUE AS THE COLD FRONT SLOWLY WORKS
ITS WAY ACROSS THE CWA. HIGH CONFIDENCE IN THE TEMPERATURE TRENDS
AND OVERALL LOW TEMPS TONIGHT...BUT COLD FRONT MAY MOVE SLOWER
THAN CURRENTLY FORECAST RESULTING IN A SLOWER DROP IN TEMPS.
REGARDLESS...THE WHOLE AREA WILL BE AROUND 70 TONIGHT IN A MUCH
FRESHER AIRMASS BEHIND THE COLD FRONT. HIGHS TOMORROW WILL BE IN
THE 80S...BUT WITH TEMPS IN THE MID TO UPPER 60S...HEAT INDICES
WILL NOT BE A FACTOR.
JEE
LONG TERM...SUNDAY NIGHT THROUGH SATURDAY...
DESPITE THE HEAT WAVE THANKFULLY COMING TO AN END...THERE ARE NO
SIGNS OF A PATTERN CHANGE TO ONE CONDUCIVE FOR BRINGING THE REGION
DESPERATELY NEEDED WIDESPREAD SOAKING RAINS. THE NEXT SEVERAL DAYS
WILL BE MUCH MORE PLEASANT FROM AN OUTDOOR COMFORT PERSPECTIVE...BUT
NO DOUBT MOST AREA RESIDENTS WOULD TAKE A RAINY DAY TO HELP EASE THE
INCREASINGLY SEVERE DROUGHT.
THE BLOCKY PATTERN THAT HAS EXISTED MORE OR LESS SINCE THE SPRING
FOR NORTH AMERICA WILL CONTINUE...BUT THIS WEEK THE HEAT DOME UNDER
INTENSE MIDLEVEL RIDGING WILL SHIFT INTO THE INTERIOR WEST...WITH
A TROUGH AXIS EXTENDING DOWN FROM EASTERN CANADA INTO THE MIDWEST
AND NORTHEAST. THIS MID/UPPER LEVEL CONFIGURATION WILL GRADUALLY
BREAK DOWN BY LATE IN THE WEEK...WITH A SIGNAL ON THE MEDIUM RANGE
GUIDANCE FOR A DEEPENING TROUGH ALONG THE WEST COAST INTO THE
WEEKEND AND BEYOND...WHICH SHOULD RESULT IN CONTINUED RISING
HEIGHTS OVER THE CENTRAL CONUS.
AT THE SURFACE...ONCE HIGH PRESSURE DROPS SOUTH FROM THE NORTHERN
PLAINS AND UPPER MIDWEST...IT WILL MORE OR LESS DOMINATE THE WEATHER
THROUGH THE WORK WEEK. THE VERY SLOW MOVING WEATHER PATTERN WILL
KEEP IT LOCKED IN PLACE. THUS MAINLY CLEAR SKIES AND A VERY DRY AIR
MASS WILL BE THE RULE. GIVEN THIS...WILL CONTINUE TO MAINTAIN A DRY
FORECAST DESPITE SOME OF THE MODELS OTHER THAN THE ECMWF HAVING
OCCASIONAL SMATTERINGS OF VERY LIGHT QPF...WHICH SEEMS QUITE
UNREALISTIC IN THIS DROUGHT PATTERN.
TEMPERATURES WILL BE FAIRLY WARM AWAY FROM THE LAKEFRONT ON
MONDAY...AS FORECAST 950 MB TEMPS SUPPORT HIGHS IN THE MID TO UPPER
80S. TUESDAY AND WEDNESDAY WILL BE JUST SLIGHTLY COOLER/NEAR
SEASONAL...THEN FRIDAY INTO THE WEEKEND WILL SEE HIGH TEMPERATURES
BACK TO AROUND 90 AWAY FROM THE LAKE AS MIDLEVEL HEIGHTS RISE AND
850 MB TEMPERATURES WARM TO AROUND 20C. ANOTHER CONSIDERATION IS THE
VERY DRY GROUND WHICH WILL ALLOW FOR EFFICIENT HEATING. SYNOPTIC
ONSHORE FLOW MOST OF THE WEEK DUE TO THE POSITION OF THE SURFACE
HIGH PRESSURE WILL KEEP THE LAKEFRONT COOLER...BUT NOT MUCH COOLER
AS MENTIONED YESTERDAY WITH LAKE MICHIGAN NOW A GLORIFIED BATHTUB.
OUTLYING AREAS WILL SEE SOME FAIRLY COOL NIGHTS THIS WEEK DUE TO
CLEAR SKIES...LIGHT OVERNIGHT WINDS AND THE VERY DRY AIR MASS IN
PLACE.
ALL IN ALL...A NICE...MUCH MORE BEARABLE WEEK AHEAD...BUT NO HELP
FOR THE FARMERS AND GARDENERS.
RC
&&
.CLIMATE...
459 PM CDT
HERE ARE THE RECORDS FOR SATURDAY JULY 7TH...
CHICAGO MAX T...102 IN 1980....HIGH MIN T 78/1876.
ROCKFORD MAX T...105 IN 1936...HIGH MIN T...75/1928.
THE ALL TIME RECORD HIGH FOR CHICAGO IS 105 SET BACK ON JULY 24 1934
AND IN ROCKFORD IS 112 SET ON JULY 14 1936.
FOR CHICAGO THE MOST CONSECUTIVE 100 DEGREE OR HIGHER DAYS IS
THREE...JULY 3RD THROUGH 5TH OF 1911...AUGUST 4TH THROUGH 6TH OF
1947...AND JULY 4TH THROUGH 6TH OF 2012.
FOR ROCKFORD THE MOST CONSECUTIVE 100 DEGREE OR HIGHER DAYS IS
NINE...JULY 6TH THROUGH 14TH OF 1936.
&&
.AVIATION...
//ORD AND MDW CONCERNS...UPDATED 20Z...
* NORTHEASTERLY WINDS CONTINUING THROUGH SUNDAY...GUSTING UP TO
20-25 KT THIS AFTERNOON AND EVENING.
* SHRA/TSRA THIS AFTERNOON WEST AND SOUTH OF THE
TERMINALS.
* LOW CHANCE SHRA/TSRA THIS EVENING AND EARLY TONIGHT. BMD
//DISCUSSION...UPDATED 18Z...
LAKE BREEZE/FRONT/OUTFLOW BOUNDARY NOW APPROACHING DPA WHICH WILL
TURN WINDS NORTHEASTERLY. RFD WILL BE THE LAST TERMINAL TO TURN
NORTHEASTERLY LATER THIS AFTERNOON WITH A TREND TO A NORTHERLY
DIRECTION PRIOR TO THAT. NORTHEASTERLY WINDS WILL THEN CONTINUE
THROUGH SUNDAY. GUSTS TO AROUND 20 KT SHOULD INCREASE IN FREQUENCY
THROUGH THE AFTERNOON ANY MAY CONTINUE THROUGH MUCH OF THE EVENING
AS COLDER AIR SPREADS IN. GUSTS SHOULD DIMINISH OVERNIGHT BUT
RETURN SUNDAY MORNING AROUND 20 KT. GYY MAY BE THE EXCEPTION WITH
GUSTS INTO THE MID OR EVEN UPPER 20S KT RANGE GIVEN THE PROXIMITY
TO THE LAKE.
SHRA/TSRA CHANCES LOOK MINIMAL THIS AFTERNOON. CU HAS DEVELOPED
ALONG THE LAKE BREEZE/FRONT/OUTFLOW BOUNDARY AND THIS WILL BE THE
FOCUS FOR DEVELOPMENT THIS AFTERNOON. TOUGH TO SAY WHERE THE MAIN
SYNOPTIC COOL FRONT IS OR IF IT HAS PHASED WITH THE LAKE/OUTFLOW
BOUNDARY BUT IT DOES APPEAR THAT THERE MAY BE SOME ENHANCED
CONVERGENCE POSSIBLE THIS AFTERNOON OUT TOWARDS RFD WHERE THE MAIN
FRONT AND LAKE/OUTFLOW BOUNDARY INTERSECT. FAVORED AREAS FOR A
SLIGHT CHANCE OF DEVELOPMENT RUN FROM ROUGHLY RFD TO ARR TO IGQ TO
OXI AND POINTS WEST AND SOUTH. CHANCE IS TOO LOW TO INCLUDE IN THE
TAFS AND COVERAGE WOULD LIKELY BE ISOLATED. NEXT SLIGHT CHANCE FOR
SHRA/TSRA ARRIVES THIS EVENING AS MID LEVEL FORCING INCREASES
ALONG WITH DEEPER MOISTURE. THIS SETUP DOES NOT LOOK TERRIBLY
PROMISING FOR DEVELOPMENT EITHER SO WILL KEEP DRY TAFS.
MDB
//ORD AND MDW CONFIDENCE...UPDATED 20Z...
* HIGH CONFIDENCE IN NORTHEASTERLY WINDS CONTINUING THROUGH SUNDAY.
* HIGH CONFIDENCE THAT CHANCE FOR SHRA/TSRA THIS AFTERNOON IS
MINIMAL AT ORD/MDW.
* LOW CONFIDENCE THAT SHRA/TSRA WILL OCCUR THIS EVENING OR
TONIGHT. BMD
//OUTLOOK FOR ORD/MDW FOR 00Z MONDAY-12Z SATURDAY...UPDATED 12Z...
SUN NIGHT THROUGH FRI...VFR. NO SIG WX.
TRS
&&
.MARINE...
330 PM CDT
THE COLD FRONT HAS FINALLY MADE IT THROUGH THE LAKE WITH WINDS
ACROSS THE LAKE NORTH TO NORTHEAST. STRONGEST WINDS ARE ALONG THE
CENTRAL AND SOUTHERN THIRDS OF THE LAKE WITH BUOYS INDICATING 5 FT
WAVES ALONG THE CENTRAL THIRD OF THE LAKE. AS THE CORE OF HIGHER
WINDS...UP TO 25 KT...MOVES INTO THE SOUTHERN THIRD OF THE
LAKE...EXPECTING WAVES TO GROW TO 6 TO 9 FT THROUGH TONIGHT. N TO
NE WINDS UP TO 25 KT WILL CONTINUE ON MONDAY IN THE SOUTHERN THIRD
OF THE LAKE...WHILE WINDS AND WAVES ACROSS THE REST OF THE LAKE
WILL DIMINISH SLOWLY. WINDS WILL DIMINISH ACROSS THE LAKE SUNDAY
NIGHT AS HIGH PRESSURE MOVES INTO THE AREA. THEREFORE....WINDS AND
WAVES WILL BE HAZARDOUS TO SMALL CRAFT ALONG THE IL AND IN
NEARSHORE ZONES THROUGH SUNDAY NIGHT. HIGH PRESSURE STRETCHES FROM
THE WESTERN GREAT LAKES THROUGH THE NEW ENGLAND AREA TUESDAY
THROUGH THE REMAINDER OF NEXT WEEK...RESULTING IN ANOTHER EXTENDED
PERIOD OF WEAK WINDS AND WAVES.
JEE
&&
.LOT WATCHES/WARNINGS/ADVISORIES...
IL...EXCESSIVE HEAT WARNING...ILZ008-ILZ010-ILZ011-ILZ019-ILZ020-
ILZ021-ILZ022-ILZ023-ILZ032-ILZ033-ILZ039 UNTIL 7 PM
SATURDAY.
HIGH RIP CURRENT RISK...ILZ006-ILZ014 UNTIL NOON MONDAY.
IN...HIGH RIP CURRENT RISK...INZ001-INZ002 UNTIL NOON MONDAY.
EXCESSIVE HEAT WARNING...INZ010-INZ011-INZ019 UNTIL 7 PM
SATURDAY.
LM...SMALL CRAFT ADVISORY...NEARSHORE WATERS
UNTIL 4 AM MONDAY.
&&HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL 458 AM CDT SAT JUL 7 2012 ILZ003>006-008-010>014-019>023-032-033-039-INZ001-002-010-011-019- 081000- WINNEBAGO-BOONE-MCHENRY-LAKE ILLINOIS-OGLE-LEE-DE KALB-KANE- DUPAGE-COOK-LA SALLE-KENDALL-GRUNDY-WILL-KANKAKEE-LIVINGSTON- IROQUOIS-FORD-LAKE INDIANA-PORTER-NEWTON-JASPER-BENTON- 458 AM CDT SAT JUL 7 2012 /558 AM EDT SAT JUL 7 2012/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL ILLINOIS... NORTHEAST ILLINOIS AND NORTHWEST INDIANA. .DAY ONE...TODAY AND TONIGHT. WEATHER HAZARDS EXPECTED: OPPRESSIVE HEAT. UNHEALTHY AIR QUALITY ACROSS THE CHICAGO METRO AREA AND NORTHWEST INDIANA. THUNDERSTORMS...SOME OF WHICH MAY PRODUCE: GUSTY WINDS IN EXCESS OF 60 MPH HAIL TO THE SIZE OF QUARTERS AREAS AFFECTED AND TIMING: PORTIONS OF NORTHERN ILLINOIS AND NORTHWESTERN INDIANA THIS AFTERNOON...AND MUCH OF THE AREA TONIGHT. DISCUSSION: A COLD FRONT IS EXPECTED TO PUSH ACROSS NORTHERN ILLINOIS BY THIS AFTERNOON. UNTIL THIS FRONT PASSES...THE OPPRESSIVE HEAT WILL CONTINUE ACROSS THE REGION. SOME ISOLATED TO WIDELY SCATTERED THUNDERSTORMS COULD DEVELOP ACROSS PORTIONS OF NORTHERN ILLINOIS AND NORTHWESTERN INDIANA LATER THIS AFTERNOON AS THE FRONT MOVES ACROSS THE REGION. ANY STORMS THAT DEVELOP MAY PRODUCE STRONG WIND GUSTS. ADDITIONAL THUNDERSTORMS ARE POSSIBLE TONIGHT IN THE WAKE OF THE SURFACE FRONTAL BOUNDARY AS A MID LEVEL DISTURBANCE MOVES ACROSS THE AREA. THESE STORMS TONIGHT COULD ALSO PRODUCE AN ISOLATED HAIL AND WIND THREAT ACROSS THE AREA. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. THERE IS A SLIGHT CHANCE OF THUNDERSTORMS SOUTH OF INTERSTATE 80 ON SUNDAY. THERE IS AN INCREASED THREAT FOR RIP CURRENTS ALONG THE ILLINOIS AND THE INDIANA SHORES THIS EVENING THROUGH SUNDAY NIGHT. THERE WILL AGAIN BE AN INCREASED THREAT FOR RIP CURRENTS MONDAY AFTERNOON THROUGH MONDAY NIGHT FOR THE INDIANA SHORES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED ACROSS PORTIONS OF THE AREA LATER TODAY AND TONIGHT. && COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO WEBPAGE: WEATHER.GOV/CHICAGO LMZ740>745-081000- WINTHROP HARBOR TO WILMETTE HARBOR- WILMETTE HARBOR TO NORTHERLY ISLAND- NORTHERLY ISLAND TO CALUMET HARBOR-CALUMET HARBOR TO GARY- GARY TO BURNS HARBOR-BURNS HARBOR TO MICHIGAN CITY- 458 AM CDT SAT JUL 7 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ILLINOIS NEARSHORE WATERS OF LAKE MICHIGAN AND THE INDIANA NEARSHORE WATERS OF LAKE MICHIGAN. .DAY ONE...TODAY AND TONIGHT. THERE IS A CHANCE OF THUNDERSTORMS THIS AFTERNOON AND TONIGHT. WINDS AND WAVES HAZARDOUS TO SMALL CRAFT ARE EXPECTED THIS AFTERNOON AND TONIGHT FOR THE ILLINOIS AND INDIANA NEAR SHORE WATERS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. WINDS AND WAVES HAZARDOUS TO SMALL CRAFT WILL CONTINUE THROUGH SUNDAY NIGHT FOR THE ILLINOIS AND INDIANA NEAR SHORE WATERS. WAVES HAZARDOUS TO SMALL CRAFT ARE POSSIBLE AGAIN ALONG THE INDIANA NEAR SHORE ON MONDAY NIGHT. && COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO WEBPAGE: WEATHER.GOV/CHICAGO LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868- 870-872-874-876-878-081000- LAKE MICHIGAN FROM MICHIGAN CITY IN TO ST. JOSEPH MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM SEUL CHOIX POINT TO ROCK ISLAND PASSAGE 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN SOUTH OF A LINE FROM SEUL CHOIX POINT TO THE MACKINAC BRIDGE AND NORTH OF A LINE FROM CHARLEVOIX MI TO SOUTH FOX ISLAND 5 NM OFFSHORE- LAKE MICHIGAN FROM CHARLEVOIX TO POINT BETSIE MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM POINT BETSIE TO MANISTEE MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI- LAKE MICHIGAN FROM STURGEON BAY TO TWO RIVERS WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM TWO RIVERS TO SHEBOYGAN WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM SHEBOYGAN TO PORT WASHINGTON WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM PORT WASHINGTON TO NORTH POINT LIGHT WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM NORTH POINT LIGHT TO WIND POINT WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM WIND POINT WI TO WINTHROP HARBOR IL 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM WINTHROP HARBOR TO WILMETTE HARBOR IL 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM WILMETTE HARBOR IL TO MICHIGAN CITY IN 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM PENTWATER TO MANISTEE MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM WHITEHALL TO PENTWATER MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM GRAND HAVEN TO WHITEHALL MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM HOLLAND TO GRAND HAVEN MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM SOUTH HAVEN TO HOLLAND MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM ST. JOSEPH TO SOUTH HAVEN MI 5 NM OFFSHORE TO MID LAKE- 458 AM CDT SAT JUL 7 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE OPEN WATERS OF LAKE MICHIGAN. .DAY ONE...TODAY AND TONIGHT. THERE IS A CHANCE OF THUNDERSTORMS ACROSS MUCH OF THE LAKE. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. && COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO WEBPAGE: WEATHER.GOV/CHICAGO KJB
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL 127 PM CDT SAT JUL 7 2012 ILZ022-023-INZ001-071915- KANKAKEE IL-LAKE IN-WILL IL- 127 PM CDT SAT JUL 7 2012 ...SPECIAL WEATHER STATEMENT... AT 122 PM...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A RAPIDLY DEVELOPING THUNDERSTORM NEAR BEECHER...MOVING EAST AT 15 MPH. UP TO PENNY SIZE HAIL...WINDS TO 50 MPH...ARE POSSIBLE WITH THIS STORM. REMAIN ALERT FOR POSSIBLE SEVERE THUNDERSTORM WARNINGS. CITIES AND TOWNS AFFECTED... BEECHER... CEDAR LAKE... LAKE DALECARLIA... LOWELL... OTHER LOCATIONS AFFECTED... LAKE COUNTY FAIRGROUNDS... PRECAUTIONARY/PREPAREDNESS ACTIONS... GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE OBJECTS TO BLOW AROUND. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED. && LAT...LON 4142 8730 4129 8740 4129 8778 4144 8770 TIME...MOT...LOC 1826Z 288DEG 12KT 4137 8763 MDB
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
133 PM CDT SAT JUL 7 2012
ILZ005-071930-
MCHENRY IL-
133 PM CDT SAT JUL 7 2012
...SPECIAL WEATHER STATEMENT...
AT 131 PM...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
RAPIDLY DEVELOPING THUNDERSTORM NEAR MARENGO...MOVING EAST AT 20 MPH.
UP TO PENNY SIZE HAIL...WINDS TO 50 MPH...ARE POSSIBLE WITH THIS
STORM.
CITIES AND TOWNS AFFECTED...
MARENGO... WOODSTOCK... BULL VALLEY...
LAKEWOOD... MCHENRY... LAKE IN THE HILLS...
PRAIRIE GROVE... LAKEMOOR... HOLIDAY HILLS...
OTHER LOCATIONS AFFECTED...
MCHENRY COUNTY COLLEGE...MCHENRY COUNTY FAIRGROUNDS...MORRAIN HILLS
STATE PARK...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. SEEK SHELTER IN A STURDY STRUCTURE UNTIL
THIS STORM HAS PASSED.
&&
LAT...LON 4236 8820 4216 8821 4218 8860 4225 8870
4236 8867
TIME...MOT...LOC 1834Z 290DEG 20KT 4229 8857
MDBSPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
156 PM CDT SAT JUL 7 2012
ILZ004-005-071930-
BOONE IL-MCHENRY IL-
156 PM CDT SAT JUL 7 2012
...SPECIAL WEATHER STATEMENT...
AT 152 PM...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
RAPIDLY DEVELOPING THUNDERSTORM NEAR POPLAR GROVE...MOVING SOUTHEAST
AT 10 MPH.
ONE HALF INCH DIAMETER HAIL...WINDS TO 50 MPH...ARE POSSIBLE WITH
THIS STORM. ADDITIONAL ISOLATED STORMS POTENTIALLY PRODUCING WINDS
TO 50 MPH MAY DEVELOP ACROSS BOONE COUNTY AND DRIFT SOUTHEASTWARD
TOWARD WESTERN MCHENRY COUNTY OVER THE NEXT HOUR.
CITIES AND TOWNS AFFECTED...
POPLAR GROVE... CAPRON... BELVIDERE...
MARENGO...
OTHER LOCATIONS AFFECTED...
BOONE COUNTY FAIRGROUNDS...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. SEEK SHELTER IN A STURDY STRUCTURE UNTIL
THIS STORM HAS PASSED.
&&
LAT...LON 4229 8857 4215 8852 4216 8894 4249 8894
4249 8884
TIME...MOT...LOC 1855Z 312DEG 10KT 4230 8872
MDBSPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
205 PM CDT SAT JUL 7 2012
INZ010-011-071930-
JASPER IN-NEWTON IN-
205 PM CDT SAT JUL 7 2012
...SPECIAL WEATHER STATEMENT...
AT 201 PM...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
RAPIDLY DEVELOPING THUNDERSTORM NEAR RENSSELAER...MOVING SOUTHEAST AT
20 MPH.
ONE HALF INCH DIAMETER HAIL...WINDS TO 50 MPH...ARE POSSIBLE WITH
THIS STORM.
CITIES AND TOWNS AFFECTED...
RENSSELAER... COLLEGEVILLE... PLEASANT RIDGE...
MCCOYSBURG... HANGING GROVE...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. SEEK SHELTER IN A STURDY STRUCTURE UNTIL
THIS STORM HAS PASSED.
&&
LAT...LON 4091 8698 4084 8698 4084 8699 4083 8709
4079 8710 4089 8727 4100 8709 4094 8692
4091 8693
TIME...MOT...LOC 1905Z 303DEG 16KT 4091 8711
MDBSPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
410 PM CDT SAT JUL 7 2012
ILZ008-072145-
OGLE IL-
410 PM CDT SAT JUL 7 2012
...SPECIAL WEATHER STATEMENT...
AT 406 PM...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG
THUNDERSTORM NEAR FORRESTON...MOVING SOUTHEAST AT 5 MPH.
WINDS TO 50 MPH...UP TO PENNY SIZE HAIL...OCCASIONAL CLOUD TO GROUND
LIGHTNING...AND BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH THIS STORM.
CITIES AND TOWNS AFFECTED...
FORRESTON... POLO...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS
TREES. HEAVY RAINFALL COULD LEAD TO STANDING WATER ON ROADWAYS AND
POOR VISIBILITY. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM
HAS PASSED.
&&
LAT...LON 4216 8969 4214 8946 4193 8949 4193 8968
4195 8969
TIME...MOT...LOC 2109Z 301DEG 6KT 4206 8968SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
414 PM CDT SAT JUL 7 2012
ILZ011-072145-
DE KALB IL-
414 PM CDT SAT JUL 7 2012
...SPECIAL WEATHER STATEMENT...
AT 412 PM...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG
THUNDERSTORM NEAR DE KALB...MOVING EAST AT 15 MPH.
WINDS GREATER THAN 40 MPH...BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH
THIS STORM.
CITIES AND TOWNS AFFECTED...
DE KALB... CORTLAND...
OTHER LOCATIONS AFFECTED...
NORTHERN ILLINOIS UNIVERSITY...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. HEAVY RAINFALL COULD LEAD TO STANDING WATER ON ROADWAYS AND
POOR VISIBILITY. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM
HAS PASSED.
&&
LAT...LON 4197 8864 4187 8864 4184 8875 4189 8887
4198 8881
TIME...MOT...LOC 2114Z 282DEG 14KT 4192 8876The Quad Cities radar (KDVN), 90 km away, was scanning. The volume nearest the first event began at 21:16 UTC.
1 hail, 1 thunderstorm wind. Local standard time, as filed.
Three to four trees were blown down with numerous tree limbs blown down. One soft wood maple tree one foot in diameter had its top twisted off, ten to twelve feet above the ground.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Illinois in 2012Every state in 2012This day in weather historyWarnings in Illinois, July 2012
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 392157, 392158.